Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 17, 2020, 2:21 PM EDT for Brevard County, Osceola County, Seminole County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2020, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 17, 2020, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Osceola County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 32 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WWUS82 KMLB 171821
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Mon Aug 17 2020
FLZ041-045>047-053-147-171915-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
221 PM EDT Mon Aug 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
BREVARD...EASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 315
PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from University Of Central Florida to Narcoossee to
9 miles south of Saint Cloud. Movement was east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Orlando, Palm Bay, Melbourne, Kissimmee and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2804 8136 2807 8137 2808 8135 2809 8140
2869 8127 2874 8064 2860 8054 2846 8049
2839 8056 2833 8057 2813 8054 2803 8050
TIME...MOT...LOC 1820Z 273DEG 28KT 2859 8118 2828 8123 2810 8129
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 9:29 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Aug 17, 9:29 AM EDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 929 AM EDT Mon Aug 17 2020 .DISCUSSION... Mostly sunny to partly cloudy skies were observed across east central FL this morning. Local Doppler radars were already indicating storms reaching the western coast of FL but dissipating along the coastal counties. Forecast remains on track as we expect showers and thunderstorms developing this afternoon over the interior. The east coast sea breeze will have a chance to develop and move past I-95. These will combine to produce strong storms that will generate gusty winds, lightning strikes and heavy rain. && .AVIATION... VFR for rest of the morning. Then SHRA/TSRA will develop over west central FL and/or interior and move generally to the northeast. TAFs already have mention of TEMPOs and these will be amended as necessary. && .MARINE... Winds generally from the south to southwest will persist today at 5-10 kt. Storms developing over land will then reach the coastal waters later today and produce gusty winds and localized higher seas. Otherwise, seas 1-3 ft are expected. && .PRELIMINARY POINT TEMPS/POPS... DAB 91 75 91 74 / 60 30 70 30 MCO 93 76 93 75 / 70 20 70 30 MLB 92 76 90 76 / 60 30 60 30 VRB 92 75 91 75 / 60 30 60 30 LEE 93 76 93 74 / 70 20 70 30 SFB 94 75 93 74 / 70 20 70 30 ORL 93 76 93 75 / 70 20 70 30 FPR 93 75 92 75 / 60 30 60 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Smith
Hazardous weather outlook, Aug 17, 9:31 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 931 AM EDT Mon Aug 17 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180115- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 931 AM EDT Mon Aug 17 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are expected to develop late this morning into early this afternoon, initially along and west of the I-4 corridor. Then, storms becoming scattered to numerous across the area through late afternoon and into this evening, eventually pushing offshore. Storm motions will be east to northeast around 10 to 15 mph. Main hazards will be frequent lightning, gusty winds up to 40 to 50 mph, small hail, and locally heavy rainfall. .FLOOD IMPACT... There will be a Very Low threat for flooding rain across the area today due to recent heavy rainfall from afternoon thunderstorms. Have also included a Low threat along the coast, where southwesterly flow and pinned sea breeze convergence storms will be possible and may linger over a point longer than storms in other parts of the area. Locally heavy rainfall totals around 2 to 3 inches will be possible in a short amount of time. .RIP CURRENT IMPACT... There will be a Moderate risk for life-threatening rip currents at area beaches today. While rips will be present all day, the threat will be highest from 10AM and 5PM due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts over 35 knots will be possible this afternoon in and close to lightning storms. Storms will begin over inland areas, before drifting offshore this afternoon into this evening. Mariners on both inland lakes and on the Atlantic waters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Southwesterly flow and increased shower and thunderstorm chances persisting through mid week. Main hazards with any storms will continue to be frequent lightning, gusty winds, and torrential downpours. A Moderate Risk of rip currents looks to continue into mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Negron/Leahy
In the hours before
Special weather statement, Aug 17, 12:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Mon Aug 17 2020
FLZ044-144-171745-
Northern Lake County FL-Southern Lake County FL-
1254 PM EDT Mon Aug 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 145 PM EDT...
At 1253 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Zephyrhills near the Green Swamp, moving
northeast at 20 mph. Additional strong thunderstorms will push into
western Lake County, building along an outflow boundary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2865 8166 2858 8165
2854 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1653Z 243DEG 19KT 2832 8198
SmithSpecial weather statement, Aug 17, 1:36 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
136 PM EDT Mon Aug 17 2020
FLZ045-053-144-171815-
Osceola FL-Orange FL-Southern Lake County FL-
136 PM EDT Mon Aug 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 215 PM EDT...
At 135 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ferndale to 7 miles east of Bartow. Movement
was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8188 2861 8123 2808 8122 2809 8145
2814 8146 2814 8152 2820 8152 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8188
TIME...MOT...LOC 1735Z 272DEG 26KT 2862 8169 2787 8172
SmithSpecial weather statement, Aug 17, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Mon Aug 17 2020
FLZ041-045>047-053-147-171915-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-Seminole FL-Inland Volusia FL-
221 PM EDT Mon Aug 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
BREVARD...EASTERN ORANGE AND NORTHEASTERN OSCEOLA COUNTIES UNTIL 315
PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from University Of Central Florida to Narcoossee to
9 miles south of Saint Cloud. Movement was east at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Orlando, Palm Bay, Melbourne, Kissimmee and Titusville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2804 8136 2807 8137 2808 8135 2809 8140
2869 8127 2874 8064 2860 8054 2846 8049
2839 8056 2833 8057 2813 8054 2803 8050
TIME...MOT...LOC 1820Z 273DEG 28KT 2859 8118 2828 8123 2810 8129
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 12:54 PM EDT | Special Weather Statement | MLB | Lake | 51 min |
| Aug 17, 1:36 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Aug 17, 2:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 39 min |
| Aug 17, 2:27 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Aug 17, 2:39 PM EDT | Special Weather Statement | MLB | Seminole | 51 min |
| Aug 17, 3:13 PM EDT | Special Weather Statement | MLB | Brevard | 62 min |
| Aug 17, 3:17 PM EDT | Special Weather Statement | MLB | Saint Lucie | 58 min |
| Aug 17, 3:19 PM EDT | Special Marine Warning | MLB | 93 min | |
| Aug 17, 3:32 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| Aug 17, 3:52 PM EDT | Areal Flood Advisory | MLB | Martin | 83 min |
| Aug 17, 3:53 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 37 min |
| Aug 17, 4:27 PM EDT | Special Weather Statement | MLB | Volusia | 48 min |
| Aug 17, 4:40 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Aug 17, 4:53 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River | 82 min |
| Aug 17, 5:18 PM EDT | Special Weather Statement | MLB | Flagler | 27 min |
| Aug 17, 5:35 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 40 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.